Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Sep 1, 2005, 5:42 PM MST for Yavapai County, Arizona. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2005, 5:42 PM MST (00:42 UTC)
- Expired
- Sep 1, 2005, 6:15 PM MST
- In force
- 33 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 2256 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KFGZ 020041 SVRFGZ AZC025-020115- /O.NEW.KFGZ.SV.W.0085.050902T0042Z-050902T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE FLAGSTAFF AZ 542 PM MST THU SEP 1 2005 THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL YAVAPAI COUNTY IN WEST CENTRAL ARIZONA * UNTIL 615 PM MST * AT 541 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CHERRY...OR ABOUT 13 MILES EAST OF PRESCOTT VALLEY...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CHERRY BY 555 PM MST LAT...LON 3460 11223 3443 11214 3451 11190 3471 11200 $$ DB
2 follow-up statements
000 WWUS55 KFGZ 020100 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 559 PM MST THU SEP 1 2005 AZC025-020115- /O.CON.KFGZ.SV.W.0085.000000T0000Z-050902T0115Z/ YAVAPAI AZ- 559 PM MST THU SEP 1 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM MST FOR EAST CENTRAL YAVAPAI COUNTY... AT 558 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED NEAR CHERRY...OR ABOUT 8 MILES SOUTH OF COTTONWOOD-VERDE VILLAGE...MOVING EAST-NORTHEAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES SOUTH OF COTTONWOOD-VERDE VILLAGE BY 610 PM MST MILEPOST 285 ON I-17 BY 615 PM MST LAT...LON 3463 11216 3447 11210 3453 11186 3473 11197 $$ DB
000 WWUS55 KFGZ 020112 SVSFGZ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FLAGSTAFF AZ 611 PM MST THU SEP 1 2005 AZC025-020120- /O.EXP.KFGZ.SV.W.0085.000000T0000Z-050902T0115Z/ YAVAPAI AZ- 611 PM MST THU SEP 1 2005 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL YAVAPAI COUNTY EXPIRES AT 615 PM MST... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER SEVERE. SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THE THUNDERSTORM. LAT...LON 3463 11216 3447 11210 3453 11186 3473 11197 $$ DB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:30 PM MST, 2 hours 12 minutes earlier.
Area forecast discussion, Sep 1, 3:30 PM MST, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 330 PM MST THU SEP 01 2005 .SYNOPSIS...HIGH PRESSURE WILL BUILD TO THE EAST OF ARIZONA OVER THE NEXT FEW DAYS. THE RESULTING SOUTHERLY FLOW WILL ALLOW FOR AN INCREASE IN MOISTURE ALONG WITH INCREASING CHANCES FOR SHOWERS AND THUNDERSTORMS THROUGH SUNDAY. DRIER AIR WILL BEGIN TO MOVE ACROSS WESTERN ARIZONA BY LABOR DAY. && .DISCUSSION...FAIRLY ACTIVE CONVECTIVE AFTERNOON ACROSS THE NORTHLAND AS SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED ACROSS THE HIGH COUNTRY LATE THIS MORNING. ACTIVITY IS NOW PROGRESSING IN A NORTHEASTERLY FASHION AND IS NOW OVER THE COCONINO PLATEAU AND LCR VALLEY AT THIS TIME. EVEN MORE CONVECTION IS LOCATED OVER TWCS AND PSRS COUNTY WARNING AREAS AND WILL MOST LIKELY BE ENTERING THE SOUTHEASTERN PORTION OF KFGZS FORECAST AREA LATER THIS AFTERNOON AND EVENING. NORTHERN AZ REMAINS IN A SOUTHWESTERLY FLOW ALOFT WITH A RIDGE POSITIONED OVER EASTERN NEW MEXICO AND A WEAK TROUGH HANGING TO OUR WEST. GFS SHOWING SOME WEAK H5-H3 DIV-Q FORCING WITH THIS TROUGH AS WELL AS COOL TEMPERATURES ALOFT. MODELS ARE CONSISTENT WITH THIS AREA OF WEAK LIFT REMAINING SOMEWHAT STATIONARY OVER THE COUNTY WARNING AREA THIS AFTERNOON AND INTO THE EVENING HOURS...AND WITH THE CONTINUED INSTABILITY ALOFT...IT IS EXPECTED THE CONVECTIVE ACTIVITY WILL LAST WELL INTO THE EVENING. AFOREMENTIONED RIDGE WILL BEGIN TO SHIFT THE FLOW TO A MORE SOUTHERLY DIRECTION BEGINNING LATE FRIDAY INTO SATURDAY. THIS WILL CONTINUE THE TREND OF INCREASING MOISTURE ACROSS THE FORECAST AREA. HAVE THEREFORE INCREASED POPS FOR ALL OF NORTHERN ARIZONA TO REFLECT THIS. CK && .AVIATION...FOR THE 00Z PACKAGE...MOISTURE WILL CONTINUE TO INCREASE TONIGHT AND INTO FRIDAY WITH WLDLY SCT TO SCT THUNDERSTORMS ACROSS THE AREA THIS EVENING AND ONCE AGAIN FRIDAY AFTERNOON. ISOLD STRONG GUSTY WINDS POSSIBLE FROM STRMS NORTH OF THE MOGOLLON RIM AND WHITE MOUNTAINS. ANY CEILINGS WILL BE 7 TO 10 THOUSAND FEET ABOVE GROUND LEVEL WITH VFR CONDITIONS. STRMS ACROSS THE RTES WILL BECOME ISOLD AFT 05Z...MAINLY EAST OF A LINE FROM KPGA TO KPHX. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. TC && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Sep 1, 9:20 AM MST, 8 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 920 AM MST THU SEP 1 2005 AZZ004>018-037>040-020700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 920 AM MST THU SEP 1 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP BY NOON ACROSS PORTIONS OF YAVAPAI...COCONINO...APACHE...AND NAVAJO COUNTIES TODAY...ESPECIALLY FROM THE MOGOLLON RIM SOUTHWARD. STORMS WILL GENERALLY FORM OVER THE HIGHER TERRAIN DURING THE LATE MORNING HOURS...AND THEN DEVELOP INTO THE LOWER ELEVATIONS DURING THE AFTERNOON. STORM MOTION WILL BE TOWARDS THE NORTHEAST FROM 5 TO 15 MPH. THE PRIMARY THREAT WILL BE GUSTY WINDS TO NEAR 40 MPH...WITH THE POSSIBILITY OF HAIL FROM SOME OF THE STRONGER STORMS. ALTHOUGH BRIEF HEAVY RAIN IS ALSO LIKELY FROM MANY STORMS...THE THREAT OF FLOODING IS MINIMAL DUE TO RECENT DRY WEATHER. ISOLATED HEAVY PRECIPITATION STORMS WILL HAVE THE POTENTIAL TO FILL NORMALLY DRY WASHES AND CREEK BEDS IN THE EVENT OF SLOWER THAN EXPECTED MOVEMENT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MOISTURE WILL INCREASE THROUGH THE WEEKEND BRINGING INCREASING THUNDERSTORM ACTIVITY. A PACIFIC LOW PRESSURE SYSTEM IS EXPECTED TO MOVE INTO THE STATE MONDAY...WHICH WILL BRING DRIER AIR AND LOWER THUNDERSTORM PROBABILITY FOR MIDWEEK...HOWEVER THE TRANSITION FROM A MOIST MONSOON PATTERN TO A DRIER ONE OFTEN BRINGS A PERIOD OF MORE INTENSE STORMS. THIS TRANSITION IS POSSIBLE EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Sep 1, 5:16 PM MST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
516 PM MST THU SEP 01 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL DEWEY-HUMBOLDT 34.53N 112.25W
09/01/2005 0.75 INCH YAVAPAI AZ UNKNOWN
&&Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.